MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 20G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 20G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 02/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
It was reported that when removing safe step needle, the safety mechanism of the needle was not activated, causing the needle to separate from the base, resulting in a needle stick incident for nursing staff.Resulted in blood draw to monitor bloodstream infection.Additional information provided 2/22/2024: it was reported after needlestick, the nurse took blood tests, and everything was fine.
 
Event or Problem Description
It was reported that when removing safe step needle, the safety mechanism of the needle was not activated, causing the needle to separate from the base, resulting in a needle stick incident for nursing staff.Resulted in blood draw to monitor bloodstream infection.Additional information provided (b)(6) 2024: it was reported after needlestick, the nurse took blood tests, and everything was fine.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged safety mechanism is confirmed and was determined to be use related.The product returned for evaluation was a 20ga x 1¿ safestep infusion set.The safety plate was detached from the needle.Use residue was observed on the device.Microscopic inspection of the metal sleeve revealed the inner diameter was within range for a 20ga needle.Microscopic inspection and measurement of the angle of the needle revealed it was approximately 6 degrees.The angle of a non-complainant needle is approximately 14 degrees.The deformation of the needle was consistent with forceful activation of the safety likely during use.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
SAFESTEP HUBER NEEDLE SET 20G X 1 IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18815740
Report Number3006260740-2024-00843
Device Sequence Number4342841
Product Code FPA
UDI-Device Identifier00801741066221
UDI-Public(01)00801741066221
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2025
Device Model NumberN/A
Device Catalogue NumberLH-0032
Device Lot NumberASGWFC030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown